Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 22, NWS Mobile, AL

March 28, 2018

NWS Mobile, AL issued this small craft advisory at Mar 28, 2018, 8:00 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2018, 8:00 PM CDT (01:00 UTC)
Expired
Mar 29, 2018, 7:00 PM CDT
In force
23 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

846 
WHUS74 KMOB 290100
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
800 PM CDT Wed Mar 28 2018

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE OPEN GULF 
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE
LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF 
PASCAGOULA THROUGH THURSDAY AFTERNOON...

GMZ631-632-650-655-670-675-291200-
/O.NEW.KMOB.SC.Y.0022.180329T0100Z-180330T0000Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
800 PM CDT Wed Mar 28 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 7 PM CDT Thursday. 

* WINDS...Southeast to south 18 to 23 knots with higher gusts.  

* WAVES/SEAS...Seas 5 to 7 feet out to 20 nm and 6 to 8 feet from
  20 to 60 nm out. Waves 2 feet over lower Mobile Bay and the 
  Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
3 follow-up statements
190 
WHUS74 KMOB 291131
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
631 AM CDT Thu Mar 29 2018

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OPEN GULF WATERS 
OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER 
END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA 
THROUGH THIS AFTERNOON...

GMZ631-632-650-655-670-675-292000-
/O.CON.KMOB.SC.Y.0022.000000T0000Z-180330T0000Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
631 AM CDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...Southeast to south 18 to 23 knots with higher gusts.

* WAVES/SEAS...Seas 5 to 7 feet out to 20 nm and 6 to 8 feet 
  from 20 to 60 nm out. Waves 2 feet over lower Mobile Bay and 
  the Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
664 
WHUS74 KMOB 291800
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
100 PM CDT Thu Mar 29 2018

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OPEN GULF 
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE
LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF 
PASCAGOULA THROUGH EARLY THIS EVENING...

GMZ631-632-650-655-670-675-300000-
/O.CON.KMOB.SC.Y.0022.000000T0000Z-180330T0000Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
100 PM CDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...Southeast to south 18 to 23 knots with higher gusts.

* WAVES/SEAS...Seas 5 to 7 feet out to 20 nm and 6 to 8 feet from
  20 to 60 nm out. Waves 2 to 3 feet over lower Mobile Bay and 
  the Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
372 
WHUS74 KMOB 292004
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
304 PM CDT Thu Mar 29 2018

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OPEN GULF
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING
THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF
PASCAGOULA THROUGH EARLY THIS EVENING...

GMZ630-633>636-300000-
/O.EXA.KMOB.SC.Y.0022.000000T0000Z-180330T0000Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
304 PM CDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 7 PM CDT this evening. 

* WINDS...Southeast to south 18 to 23 knots with frequent higher 
  gusts.

* WAVES...2 to 3 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ631-632-650-655-670-675-300000-
/O.CON.KMOB.SC.Y.0022.000000T0000Z-180330T0000Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
304 PM CDT Thu Mar 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...Southeast to south 18 to 23 knots with frequent higher 
  gusts.

* WAVES/SEAS...Seas 5 to 7 feet out to 20 nm and 6 to 8 feet from
  20 to 60 nm out. Waves 3 to 4 feet over lower Mobile Bay and 
  the Mississippi Sound east of Pascagoula. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 7:27 PM CDT, 33 minutes earlier.

Area forecast discussion, Mar 28, 7:27 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
727 PM CDT Wed Mar 28 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
29/06Z issuance...Moderate to occasionally strong south to
southeast surface wind flow will continue through the period.
Maybe an isolated shower overnight and Thursday morning, with
thunderstorms becoming more likely during the late afternoon.
Ceilings primarily MVFR, but IFR in and near showers and storms.
12/DS

&&

.PREV DISCUSSION... /issued 403 PM CDT Wed Mar 28 2018/

NEAR TERM /Now Through Thursday night/...28.12Z Upper air
analysis shows a highly amplified pattern with a ridge axis having
moved to off the southeast US coast. Upstream, a long wave trof
was approaching the Plains states. Between these two large scale
systems, a quasi-stationary surface frontal boundary was draped
from the OH River Valley southwest to eastern TX. Along the front
and to the southeast of the favored right rear quadrant of H30 110+
knot jet streak (creating an area of enhanced deep layer ascent),
an organized area of deep convection was ongoing over northwest LA
to east TX. Moving forward in time, organized area of storms is
progged to move eastward, approaching the Mid-South and lower MS
River Valley by daybreak Thursday. During the day Thursday, a
narrow zone of 0-1KM instability (400 to 800 J/KG) sets up across
the forecast area ahead of the encroaching convective line. This
along with favorable 0 to 6 KM bulk shear values well in excess
of 35 knots favors the potential of isolated severe storms mainly
Thursday morning into the afternoon. The main threat in any storms
that may become severe is damaging straight line wind gusts in
convective, bowing line segments. Perhaps a brief tornado. The
Storm Prediction Center maintains a slight risk of severe storms
generally along and west of a line from Greenville to Gulf Shores
AL Thursday. There will also be a limited flooding threat for
areas generally west of I-65, where training showers and storms
could result in some minor flooding issues before storms push off
to the east. Storm total rainfall over these areas generally looks
to range from 1 to 2 inches with a few localized higher amounts
possible.

By Thursday evening, what's left of any weak instability is
forecast to dissipate quickly, which lessens the severe weather
threat going forward. Frontal passage is forecast Thursday
evening. Despite this, there are indications in the high
resolution mesoscale models and SREF probabilities that patchy
fog develops overnight. This generally a function of added
surface based moisture due to Thursday's rainfall.

Along the beaches, high risk of dangerous to potentially deadly
rip currents remains in place in the near term. /10

SHORT TERM /Friday Through Saturday night/...Surface high
pressure will quickly build from the Plains states Friday morning
to the Tennessee Valley and central Gulf Coast region Friday
night, before becoming elongated from the East Coast to the Gulf
Coast Saturday and Saturday night. A deep layer dry and subsident
airmass will reside across our region through Saturday night, with
no precipitation expected. High temperatures are expected to range
near normal in the lower to mid 70s both Friday and Saturday,
while overnight lows Friday and Saturday nights actually look to
range several degrees below seasonal averages in the mid to upper
40s inland, and a little warmer in the 50s near the coast. /21

LONG TERM /Sunday Through Wednesday/...A broad zonal flow pattern
generally looks to prevail across the region Sunday and Sunday
night, followed by weak shortwave ridging aloft Monday and Monday
night. We will maintain a dry forecast underneath this pattern
through Monday night. The next cold front will approach the
forecast area Tuesday into Wednesday, and this feature when
combined with an approaching shortwave trough will support the
development of isolated to scattered showers and possibly a few
thunderstorms Tuesday and Tuesday night, with better chances
along the frontal zone Wednesday. /21

MARINE...mall craft exercise caution headlines are in place in
the near term with moderate onshore flow and seas in place. The
passage of a line of showers and embedded storms Thursday and
Thursday night brings potential of locally higher winds, waves and
seas. Cloud to water lightning also a hazard. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.

FL...High Rip Current Risk through late Thursday night for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 28, 6:05 AM CDT, 13 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
605 AM CDT Wed Mar 28 2018

ALZ265-266-FLZ202-204-206-291115-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
605 AM CDT Wed Mar 28 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE THURSDAY NIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

Strong to severe thunderstorms will be possible Thursday across the
entire outlook area, with damaging winds the main threat. A brief
tornado is also possible during the morning hours. Heavy rainfall is
also expected west of I-65 which could result in localized nuisance
type flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-291115-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
605 AM CDT Wed Mar 28 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe thunderstorms will be possible Thursday across the
entire outlook area, with damaging winds the main threat. A brief
tornado is also possible during the morning hours. Heavy rainfall is
also expected west of I-65 which could result in localized nuisance
type flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-291115-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
605 AM CDT Wed Mar 28 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

A moderate southeasterly wind flow and unsettled seas will create
hazardous conditions for small craft through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A moderate to occasionally strong southerly wind flow and unsettled
seas will create hazardous conditions for small craft on Thursday.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 12:19 PM CDTSpecial Weather StatementMOBWashington56 min
Mar 29, 1:24 PM CDTSpecial Weather StatementMOBClarke51 min
Mar 29, 3:15 PM CDTSpecial Weather StatementMOBMobile30 min
Mar 29, 3:53 PM CDTSpecial Weather StatementMOBBaldwin37 min
Mar 29, 4:12 PM CDTSpecial Weather StatementMOBEscambia48 min
Mar 29, 10:15 AM CDTSpecial Weather StatementMOBStone30 min
Mar 29, 10:19 AM CDTSpecial Weather StatementMOBWayne41 min
Mar 29, 10:49 AM CDTSpecial Weather StatementMOBStone41 min

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.